Alert archive / Texas / High Wind Watches in 2014
High Wind Watch 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Apr 28, 2014, 3:19 PM CDT for 6 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 29, 2014, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 29, 2014, 4:00 AM CDT
- Expired
- Apr 28, 2014, 9:52 PM CDT
- In force
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS74 KAMA 282019 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT MON APR 28 2014 OKZ001-TXZ001-006-290430- /O.CAN.KAMA.FZ.A.0002.140429T0900Z-140429T1400Z/ /O.NEW.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/ /O.NEW.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 319 PM CDT MON APR 28 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THE FREEZE WATCH FOR TONIGHT AND TUESDAY MORNING HAS BEEN CANCELLED. * EVENT...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. THESE STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST CAUSING VISIBILITIES BEING REDUCED TO AROUND ONE TO THREE MILES AT TIMES. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING...THE STRONG NORTHWEST WINDS WILL OCCUR LATE TONIGHT THROUGH TUESDAY EVENING. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A FREEZE TUESDAY NIGHT INTO WEDESDAY MORNING. TAKE PRECAUTIONS TO PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY POTTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ011-016-290430- /O.NEW.KAMA.WI.Y.0013.140429T0900Z-140430T0300Z/ /O.NEW.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/ OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...VEGA...HEREFORD 319 PM CDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * EVENT...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH ACROSS THE SOUTHWEST TEXAS PANHANDLE. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. * TIMING...THE STRONG NORTHWEST WINDS WILL OCCUR LATE TONIGHT THROUGH TUESDAY EVENING. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A FREEZE TUESDAY NIGHT INTO WEDNESDAY MORNING. TAKE PRECAUTIONS TO PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY POTTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ005-008>010-012>015-017>020-290430- /O.NEW.KAMA.WI.Y.0013.140429T0900Z-140430T0300Z/ LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...BORGER... MIAMI...CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CANYON...CLAUDE...CLARENDON...WELLINGTON 319 PM CDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY. * EVENT...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * TIMING...THE STRONG WINDS WILL OCCUR LATE TONIGHT THROUGH TUESDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ002-007-290430- /O.NEW.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/ /O.NEW.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/ SHERMAN-MOORE- INCLUDING THE CITIES OF...STRATFORD...DUMAS 319 PM CDT MON APR 28 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * EVENT...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE NORTH CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST CAUSING VISIBILITIES BEING REDUCED TO AROUND ONE TO THREE MILES AT TIMES. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE NORTH CENTRAL TEXAS PANHANDLE. * TIMING...THE STRONG NORTHWEST WINDS WILL OCCUR LATE TONIGHT THROUGH TUESDAY EVENING. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A FREEZE TUESDAY NIGHT INTO WEDNESDAY MORNING. TAKE PRECAUTIONS TO PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY POTTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ002-003-TXZ003-004-290430- /O.NEW.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON 319 PM CDT MON APR 28 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * EVENT...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * TIMING...THE STRONG WINDS WILL OCCUR LATE TONIGHT THROUGH TUESDAY EVENING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SCHNEIDER
1 follow-up statement
608 WWUS74 KAMA 290252 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 952 PM CDT MON APR 28 2014 OKZ001-TXZ001-002-006-007-291200- /O.UPG.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/ /O.NEW.KAMA.HW.W.0008.140429T1200Z-140430T0300Z/ /O.NEW.KAMA.DU.Y.0008.140429T1200Z-140430T0300Z/ /O.CON.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS 952 PM CDT MON APR 28 2014 ...HIGH WIND WARNING AND BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY IN THE NORTHERN PANHANDLES... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING IN THE WESTERN PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS REPLACED THE HIGH WIND WATCH WITH A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS ALSO IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. * EVENT...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. THESE STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST CAUSING REDUCED VISIBILITIES OF A MILE OR LESS AT TIMES. FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES TUESDAY NIGHT. * TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND CONTINUE THROUGH THE DAY. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A FREEZE TUESDAY NIGHT INTO WEDNESDAY MORNING. TAKE PRECAUTIONS TO PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY POTTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ005-008>010-291200- /O.UPG.KAMA.WI.Y.0013.140429T0900Z-140430T0300Z/ /O.NEW.KAMA.HW.W.0008.140429T1200Z-140430T0300Z/ /O.NEW.KAMA.DU.Y.0008.140429T1200Z-140430T0300Z/ LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...BORGER... MIAMI...CANADIAN 952 PM CDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR PORTIONS OF THE NORTHEAST TEXAS PANHANDLE... ...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR PORTIONS OF THE NORTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND CONTINUE THROUGH THE DAY. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ OKZ002-003-TXZ003-004-291200- /O.UPG.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/ /O.NEW.KAMA.HW.W.0008.140429T1200Z-140430T0300Z/ /O.NEW.KAMA.DU.Y.0008.140429T1200Z-140430T0300Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON 952 PM CDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY OVER THE NORTHERN PANHANDLES... ...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY OVER THE NORTHERN PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. * TIMING...THE STRONG WINDS WILL BEGIN TUESDAY MORNING AND LAST THROUGH THE DAY. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ011-016-291200- /O.EXT.KAMA.WI.Y.0013.140429T1200Z-140430T0300Z/ /O.CON.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/ OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...VEGA...HEREFORD 952 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR THE SOUTHWEST TEXAS PANHANDLE... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE SOUTHWEST TEXAS PANHANDLE... * EVENT...NORTHWEST WINDS OF AROUND 35 MPH WITH GUSTS TO NEAR 55 MPH ACROSS THE SOUTHWEST TEXAS PANHANDLE. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. * TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND CONTINUE THROUGH THE DAY. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A FREEZE TUESDAY NIGHT INTO WEDNESDAY MORNING. TAKE PRECAUTIONS TO PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY POTTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ012>015-017>020-291200- /O.EXT.KAMA.WI.Y.0013.140429T1200Z-140430T0300Z/ POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...CANYON...CLAUDE...CLARENDON... WELLINGTON 952 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR THE SOUTHERN TEXAS PANHANDLE... * EVENT...NORTHWEST WINDS OF AROUND 35 MPH WITH GUSTS TO NEAR 55 MPH. * TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND LAST THROUGH THE DAY. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Apr 28, 12:43 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 28, 12:43 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1243 PM CDT MON APR 28 2014
.AVIATION...
FOR THE 18Z TAFS, WNW WILL BE GUSTY THIS AFTERNOON AND MUCH OF THE
EVENING AND THEN BECOMING VERY GUSTY AFTER 13Z-14Z. WILL ISSUE AWW
AT KAMA BEGINNING AT 14Z, BUT THE STRONGEST WINDS WILL LIKELY OCCUR
JUST AFTER THIS TAF PERIOD.
VCSH WILL BE POSSIBLE AT KDHT AND KGUY THROUGH 02Z. CAN'T RULE OUT A
BRIEF -TSRA, BUT CONFIDENCE OF OCCURRENCE IS TOO LOW TO MENTION. IF A
-SHRA DOES DIRECTLY IMPACT A TERMINAL, BRIEF WIND GUSTS UP TO 40 KT
WILL BE POSSIBLE.
SOME BLDU COULD IMPACT KGUY 20Z-02Z, BUT CHANCES ARE THAT VSBYS WILL
REMAIN VFR. DUE TO THE STRONG WINDS AFTER 13Z, BLDU WILL LIKELY
RESULT IN AT LEAST MVFR RESTRICTIONS, ESPECIALLY AT KGUY AND KDHT.
FLIGHT RESTRICTIONS WILL ALSO BE POSSIBLE AT KAMA, BUT HIGHER
CHANCES WILL LIKELY OCCUR AFTER THIS TAF PERIOD.
JACKSON
&&
.PREV DISCUSSION... /ISSUED 1156 AM CDT MON APR 28 2014/
UPDATE...
WE BUMPED UP HIGHS A FEW DEGREES IN MOST LOCATIONS AS FORECAST 850 MB
TEMPERATURES VS. OBSERVED 850 MB TEMPERATURES YESTERDAY SUPPORT HIGHS
ABOUT 5 DEGREES COOLER TODAY THAN YESTERDAY. THIS SHOULD ALLOW MOST
PLACES TO TOP OUT IN THE MID 60S (NORTHWEST) TO UPPER 70S (SOUTHEAST).
WE ALSO ADDED ISOLATED SHOWERS THIS AFTERNOON FOR LOCATIONS NORTH OF
A BOYS RANCH TO SHAMROCK LINE. VERY SMALL SCALE SHORTWAVE TROUGHS
WILL MOVE ROTATE AROUND THE WESTERN PERIPHERY OF THE UPPER LOW
ACROSS NEBRASKA AND ACROSS THE AREA THIS AFTERNOON. WITH A LITTLE BIT
OF HEATING, FORCING FOR ASCENT, AND COLD AIR ALOFT, CUMULUS ARE
ALREADY BEGINNING TO DEVELOP. GIVEN THAT 500 MB TEMPS WILL BE AS COLD
AS -25 C, THERE COULD EVEN BE A COUPLE OF LIGHTNING STRIKES THIS
AFTERNOON. A COUPLE OF THE STRONGER HIGH-BASED SHOWERS COULD PRODUCE
LOCALLY GUSTY WINDS UP TO 45 MPH SINCE THERE WILL BE A DEEP, DRY SUB-
CLOUD LAYER IN PLACE. ANY RAINFALL AMOUNTS SHOULD BE LESS THAN 0.05
INCHES. EXPECT THE SHOWERS TO RAPIDLY DISSIPATE WITH THE LOSS OF
DAYTIME HEATING THIS EVENING.
JACKSON
FIRE WEATHER...
A RED FLAG WARNING WAS ISSUED FOR THE WESTERN AND SOUTH CENTRAL TEXAS
PANHANDLE THROUGH 10 PM. NEWEST RAP/NAM DATA SUGGEST CRITICAL FIRE
WEATHER CONDITIONS WILL BE MET IN THESE LOCATIONS THIS AFTERNOON,
ESPECIALLY SOUTH AND WEST OF A BOYS RANCH TO CLAUDE LINE. THIS IS
EXPECTED TO BE A MARGINAL/LOW-END CRITICAL FIRE WEATHER DAY, BUT WE
FELT IT WAS PRUDENT TO AT LEAST ISSUE A RED FLAG WARNING WITH ERC
VALUES EXCEEDING THE 90TH PERCENTILE ACROSS THE WARNING AREA. LOCATIONS
NORTH OF A GUYMON TO CANADIAN LINE MAY ALSO BRIEFLY EXPERIENCE
LOW-END/MARGINAL CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.
SCHNEIDER/JACKSON
PREV DISCUSSION... /ISSUED 855 AM CDT MON APR 28 2014/
UPDATE...
ADDED ISOLATED SPRINKLES ACROSS THE NORTHEAST PANHANDLES THIS
MORNING. IT LOOKS LIKE THESE ARE BEING DRIVEN BY THE LEFT EXIT
REGION OF A POTENT 135 KT JET AND A WEAK LOBE OF VORTICITY
PINWHEELING AROUND THE CLOSED UPPER LOW ACROSS NEBRASKA. NOT
EXPECTING MUCH IN THE WAY OF ACCUMULATION AS THE SUB-CLOUD LAYER
REMAINS QUITE DRY. HOWEVER, RADAR SHOWS SOME EMBEDDED 40 DBZ ECHOES
WITHIN THIS BAND OF PRECIPITATION, SO 0.01 OF AN INCH OF RAIN
WOULDN'T TOTALLY BE OUT OF THE QUESTION UNDERNEATH THE HIGHER ECHOES.
WE ALSO ADDED BLOWING DUST TO THE SOUTHWESTERN TEXAS PANHANDLE AND
THE NORTHEAST PANHANDLES THIS AFTERNOON. FAVORABLE WIND TRAJECTORIES
OUT OF SOUTHEAST COLORADO, PARTICULARLY NEAR LAMAR, WILL LIKELY LEAD
TO ANOTHER ROUND OF BLOWING DUST NORTH OF A BOISE CITY TO LIPSCOMB
LINE. WE DON'T THINK VISIBILITIES WILL DROP BELOW 1 MILE TO WARRANT
AN ADVISORY, BUT WE'LL WATCH IT CLOSELY THROUGHOUT THE DAY.
JACKSON/SCHNEIDER
PREV DISCUSSION... /ISSUED 529 AM CDT MON APR 28 2014/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THIS TAF ISSUANCE. THE MAIN
AVIATION CONCERNS WILL BE INCREASING WINDS OUT OF THE NORTH DURING
THE DAY TODAY THEN ONCE AGAIN TOMORROW MORNING. TODAY WINDS WILL
RANGE FROM 15 TO 24 KT SUSTAINED WITH GUSTS UP TO 35 KT. THERE WILL
BE A CHANCE FOR BLOWING DUST AT EACH TERMINAL TODAY AND TOWARDS THE
END OF THIS TAF ISSUANCE BUT UNCERTAINTY ON TIMING AND HOW LOW
VISIBILITIES COULD GO IS TOO HIGH TO INCLUDE IN PREVAILING CONDITIONS.
PREV DISCUSSION... /ISSUED 317 AM CDT MON APR 28 2014/
DISCUSSION...
FRONT HAS NOW COMPLETELY MOVED THROUGH THE AREA LEAVING BEHIND IT A
FEW SHOWERS ACROSS THE TEXAS PANHANDLE. THESE SHOWERS ARE LIGHT AND
VERY LITTLE IS ACTUALLY MAKING IT TO THE GROUND. UNFORTUNATELY FOR
MANY RESIDENTS THIS WILL BE THE MOST RAIN THEY WILL SEE FOR AT LEAST THE
NEXT 7 DAYS.
BREEZY AND DRY CONDITIONS CAN BE EXPECTED TODAY BEHIND THE FRONT AS
THE ASSOCIATED UPPER LEVEL LOW MOVES NORTHEAST AWAY FROM THE AREA.
BIGGEST STORY FOR MANY WILL BE THE CHANCES TO REACH NEAR OR BELOW
FREEZING TEMPERATURES THE NEXT FEW NIGHTS. MOST LOCATIONS ACROSS THE
PANHANDLES ARE A WEEK OR SO PAST THE AVERAGE LAST FREEZE DATE.
WILL GO AHEAD AND ISSUE A FREEZE WATCH FOR THE CIMARRON, DALLAM, AND
HARTLEY COUNTIES FOR TONIGHT. THE NEXT COUPLE OF NIGHTS AFTER THAT
ALSO HAVE A CHANCE TO SEE FREEZING TEMPS ACROSS A LARGER AREA.
HOWEVER WILL HOLD OFF ON ISSUING A FREEZE WATCH FOR THOSE DAYS TO
AVOID ANY CONFUSION IN TRYING TO INTERPRET THE VARIOUS WATCHES.
NEXT CHANCE OF RAIN WILL BE TOMORROW IN THE NORTHEAST AS WRAP AROUND
MOISTURE FROM THE UPPER LEVEL LOW SPINS ITS WHEELS NEAR THE GREAT
LAKES. CHANCES LOOK PRETTY MARGINAL FOR THE TEXAS AND OKLAHOMA
PANHANDLE ANSD THINK THAT KAMSAS AND THE MAIN BODY OF OKLAHOMA STAND
A BETTER CHANCE OF SEEING MUCH NEEDED RAINFALL. UNFORTUNATELY MOST OF
THE AREA HAS A BETTER CHANCE TO SEE GUSTY NORTHWEST WINDS DURING THE
DAYTIME HOURS.
TEMPERATURES THROUGH THE WORK WEEK LOOK TO REMAIN BELOW AVERAGE AS
WE WILL HAVE NORTH/NORTHWESTERLY WINDS TILL THE WEEKEND. SLIGHT
RIDGING STARTS TO BUILD IN OVER THE WEEKEND ALLOWING TEMPS TO CLIMB
BACK ABOVE AVERAGE.
FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS MORNING AND INTO THE
EVENING. THE SOUTHWESTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA
PANHANDLE HAVE THE GREATEST CHANCE OF SEEING CRITICAL FIRE WEATHER
CONDITIONS TODAY. ONCE AGAIN ELEVATED FIRE WEATHER CONDITIONS WILL
BE POSSIBLE ON TUESDAY ACROSS THE AREA WITH VERY GUSTY WINDS,
HOWEVER AT THIS TIME IT LOOKS LIKE RELATIVE HUMIDITY VALUES SHOULD
STAY ABOVE 20 PERCENT. NO FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY THROUGH THE END OF THE WORK WEEK AND THE UPCOMING WEEKEND.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...DALLAM...DEAF SMITH...HARTLEY...OLDHAM...
POTTER...RANDALL.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES: DALLAM...HARTLEY.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES: CIMARRON.
&&
KS/JJHazardous weather outlook, Apr 28, 3:19 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT MON APR 28 2014 OKZ001>003-TXZ001>020-291100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE EVENING HOURS DUE TO BREEZY WINDS AND RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 TO 15 PERCENT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND ALSO THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. PATCHY BLOWING DUST CAN BE EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE...AND ALSO ACROSS THE NORTHEAST TEXAS AND MUCH OF THE OKLAHOMA PANHANDLES THIS AFTERNOON. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY WHICH WILL REDUCE VISIBILITIES TO AROUND ONE TO THREE MILES. A HIGH WIND WATCH IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE NORTHERN TEXAS PANHANDLES LATE TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE TEXAS PANHANDLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WATCH IS IN EFFECT FOR TUESDAY MORNING. STRONG NORTHWESTERLY WINDS ARE EXPECTED ON TUESDAY AND TUESDAY EVENING BEHIND A COLD FRONT. A HIGH WIND WATCH IS IN EFFECT TUESDAY AND TUESDAY EVENING ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE NORTHERN TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE TEXAS PANHANDLE TUESDAY AND TUESDAY EVENING. ALSO...AREAS OF BLOWING DUST ON TUESDAY COULD REDUCE VISIBILITIES TO AROUND ONE TO THREE MILES OR LESS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY ACROSS MAINLY THE SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY THROUGH THURSDAY. SCHNEIDER
In the hours before
Special weather statement, Apr 28, 2:20 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CDT MON APR 28 2014
TXZ015-281945-
WHEELER TX-
220 PM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER COUNTY UNTIL 245
PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
HIGH BASED SHOWER NEAR NEW MOBEETIE...OR 17 MILES SOUTHEAST OF
MIAMI...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS SHOWER.
* LOCATIONS IMPACTED INCLUDE...
WHEELER... NEW MOBEETIE... BRISCOE...
MOBEETIE...
STRONG WINDS WITH THIS SHOWER WILL OCCUR WITH VERY LITTLE RAIN. EVEN
THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE EXPECTED.
LAT...LON 3551 10009 3533 10015 3537 10050 3560 10053
3559 10031
TIME...MOT...LOC 1920Z 293DEG 16KT 3553 10038
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:43 AM CDT | Freeze Watch | AMA | Dallam, Hartley | 12 hr |
| Apr 28, 11:20 AM CDT | Red Flag Warning | AMA | Armstrong, Dallam, Deaf Smith, Hartley, Oldham, Potter and 1 more | 9 hr |
| Apr 28, 2:20 PM CDT | Special Weather Statement | AMA | Wheeler | 25 min |
| Apr 28, 3:19 PM CDT | Freeze Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Sherman | 24 hr |
| Apr 28, 3:19 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 30 hr |
Nearby
High Wind Watches in Texas, 2014High Wind Watches in Oklahoma, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.